MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPORT SINGLE LUMEN, TITANIUM WITH SILCONE OVERMOLD; IMPLANTABLE PORT

BARD ACCESS SYSTEMS POWERPORT SINGLE LUMEN, TITANIUM WITH SILCONE OVERMOLD; IMPLANTABLE PORT
Model Number 1708062
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Bruise/Contusion (1754); Erythema (1840); Pain (1994)
Date of Event 06/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a manufacturing review could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore; the investigation of the reported event is inconclusive.Based upon the available information, the definitive cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code (s) and provides general instruction for use as well as warnings precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow up report will be submitted as applicable.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the patient allegedly experienced swelling, discoloration and/or bruising of the port site after the port site was de-accessed.The health care provider discussed with the patient that the discoloration was leakage of body fluids underneath the skin.The patient was told to leave the area alone.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Labeling review: a review of product labeling documents (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.Investigation summary: the device was not returned for evaluation.Images and medical records were not provided for review.Therefore, the investigation is inconclusive for the alleged port leak as no objective evidence has been provided to confirm any alleged deficiency with the port.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Possible contributing factors include use of coring needle, over pressurization, and splits/holes in septum seal; however, the lack of a returned sample prevented both confirmation of the reported event and identification of a root cause(s).
 
Event or Problem Description

Brand Name
POWERPORT SINGLE LUMEN, TITANIUM WITH SILCONE OVERMOLD
Common Device Name
IMPLANTABLE PORT
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7660908
Report Number3006260740-2018-01614
Device Sequence Number19424342
Product Code LJT
UDI-Device Identifier00801741026645
UDI-Public(01)00801741026645
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K072549
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1708062
Device Catalogue Number1708062
Device Lot NumberREYK1506
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/07/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight49